[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.211.168.204. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1982

Telangiectatic Kaposi's SarcomaOccurrence in a Patient With Thymoma and Myasthenia Gravis Receiving Long-term Immunosuppresive Therapy

Author Affiliations

From the Department of Dermatology, University of California, San Francisco.

Arch Dermatol. 1982;118(12):1020-1021. doi:10.1001/archderm.1982.01650240064026
Abstract

Kaposi's sarcoma is a distinctive malignant neoplasm of multifocal origin that most commonly affects the skin and gastrointestinal tract tissues.1-3 It classically presents as violaceous patches, plaques, or nodules that usually occur initially on the lower extremities.4 Less commonly, the disease first appears in other cutaneous or extracutaneous sites. This neoplasm has been given considerable attention in recent years because of its apparent association with immunosuppression. In this report, a patient who was chronically immunosuppressed had an unusual clinical variant of this disorder, which consisted of fleshcolored and erythematous telangiectatic papules and nodules.

Report of a Case  A 69-year-old man was hospitalized in November 1980 for the treatment of pneumonia. On admission, he was noted to have multiple flesh-colored nodules on the left lower extremity of uncertain duration. Myasthenia gravis had been diagnosed in 1963 and was initially treated with pyridostigmine bromide. In 1974, a Coombs'-positive hemolytic anemia

First Page Preview View Large
First page PDF preview
First page PDF preview
×